Alert archive / California / Wind Advisories in 2025

Wind Advisory 9, NWS Medford, OR

March 10, 2025Modoc County, Siskiyou County, California; Lake County, Oregon

NWS Medford, OR issued this wind advisory at Mar 10, 2025, 11:02 AM PDT for Modoc County, Siskiyou County, California; Lake County, Oregon. It took effect at Mar 11, 2025, 9:03 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2025, 11:02 AM PDT (18:02 UTC)
In effect from
Mar 11, 2025, 9:03 PM PDT
Expired
Mar 12, 2025, 5:00 PM PDT
In force
20 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Lake County, OR

The radar

The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2025-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2025-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WWUS76 KMFR 101802
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1102 AM PDT Mon Mar 10 2025

CAZ085-ORZ031-110400-
/O.NEW.KMFR.WI.Y.0009.250312T1500Z-250313T1200Z/
Modoc County-Central and Eastern Lake County-
Including the cities of Likely
1102 AM PDT Mon Mar 10 2025

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM PDT 
THURSDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...In California, Modoc County. In Oregon, Central and 
  Eastern Lake County.

* WHEN...From 8 AM Wednesday to 5 AM PDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guerrero
7 follow-up statements
805 
WWUS76 KMFR 110342
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
842 PM PDT Mon Mar 10 2025

CAZ081-111200-
/O.EXB.KMFR.WI.Y.0009.250312T0900Z-250312T2100Z/
Central Siskiyou County-
Including the cities of Weed
842 PM PDT Mon Mar 10 2025

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County. 
  This includes Interstate 5 from Weed to Yreka.

* WHEN...From 2 AM to 2 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ085-ORZ031-111200-
/O.CON.KMFR.WI.Y.0009.250312T1500Z-250313T1200Z/
Modoc County-Central and Eastern Lake County-
Including the cities of Likely
842 PM PDT Mon Mar 10 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM PDT 
THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...In California, mainly the Warner Mountains in Modoc 
  County. This includes Highways 299 and 395 south of Alturas. In 
  Oregon, portions of Lake County including Highway 140 east of 
  Lakeview, Highway 395 north of Valley Falls and Highway 31 from 
  Paisley to Silver Lake.

* WHEN...From 8 AM Wednesday to 5 AM PDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BR-y
445 
WWUS76 KMFR 110754
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1254 AM PDT Tue Mar 11 2025

CAZ085-ORZ031-110900-
/O.CAN.KMFR.WI.Y.0009.250312T1500Z-250313T1200Z/
Modoc County-Central and Eastern Lake County-
Including the cities of Likely
1254 AM PDT Tue Mar 11 2025

...WIND ADVISORY HAS BEEN COMBINED WITH THE WINTER WEATHER 
ADVISORY...

$$

CAZ081-120000-
/O.CON.KMFR.WI.Y.0009.250312T0900Z-250312T2100Z/
Central Siskiyou County-
Including the cities of Weed
1254 AM PDT Tue Mar 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County, 
  including Weed, Gazelle, Montague, Grenada, and portions of 
  Interstate 5 and Highway 97 in and north of Weed.

* WHEN...From 2 AM to 2 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around or damage unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BPN
626 
WWUS76 KMFR 112114
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
214 PM PDT Tue Mar 11 2025

CAZ081-121200-
/O.CON.KMFR.WI.Y.0009.250312T0900Z-250312T2100Z/
Central Siskiyou County-
Including the cities of Weed
214 PM PDT Tue Mar 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County, 
  including Weed, Gazelle, Montague, Grenada, and portions of 
  Interstate 5 and Highway 97 in and north of Weed.

* WHEN...From 2 AM to 2 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around or damage unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guerrero
023 
WWUS76 KMFR 120403
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
903 PM PDT Tue Mar 11 2025

CAZ081-121800-
/O.EXT.KMFR.WI.Y.0009.250312T0403Z-250312T2100Z/
Central Siskiyou County-
903 PM PDT Tue Mar 11 2025

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Siskiyou County.

* WHEN...Until 2 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
585 
WWUS76 KMFR 120832
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
132 AM PDT Wed Mar 12 2025

CAZ081-122100-
/O.CON.KMFR.WI.Y.0009.000000T0000Z-250312T2100Z/
Central Siskiyou County-
Including the cities of Weed, Klamath River, Yreka, and Hilt
132 AM PDT Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County, 
  including Weed, Gazelle, Montague, Grenada, and portions of 
  Interstate 5 and Highway 97 in and north of Weed.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around or damage unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BPN
345 
WWUS76 KMFR 122042
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
142 PM PDT Wed Mar 12 2025

CAZ081-130000-
/O.EXT.KMFR.WI.Y.0009.000000T0000Z-250313T0000Z/
Central Siskiyou County-
Including the cities of Weed, Yreka, Klamath River, and Hilt
142 PM PDT Wed Mar 12 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County, 
  including Weed, Gazelle, Montague, Grenada, and portions of 
  Interstate 5 and Highway 97 in and north of Weed.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around or damage unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Petrucelli
049 
WWUS76 KMFR 130028
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
528 PM PDT Wed Mar 12 2025

CAZ081-130130-
/O.EXP.KMFR.WI.Y.0009.000000T0000Z-250313T0000Z/
Central Siskiyou County-
Including the cities of Hilt, Klamath River, and Yreka
528 PM PDT Wed Mar 12 2025

...WIND ADVISORY HAS EXPIRED...

Winds in the Shasta Valley are safely below Advisory levels. This
product will not need to be renewed tonight.

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:34 AM PDT, 28 minutes earlier.

Area forecast discussion, Mar 10, 10:34 AM PDT, 28 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1034 AM PDT Mon Mar 10 2025

.Updated Marine and Aviation Discussion.

.DISCUSSION...High level clouds are streaming southwest to
northeast across the region this morning, and are associated with
a very slow moving front that lies right along the southern
Oregon coast and crosses inland into the Willamette Valley. This
front will gradually dissipate as it slowly moves across the area
to the southeast today. Aside from some very light rain or drizzle
along the coast and into the Umpqua Basin, the frontal passage
will be dry, with breezy winds this afternoon, especially in
northern California and across the East Side. Dry conditions then
continue into Tuesday morning.

The next front will arrive late Tuesday into Wednesday. Models
still depict the possibility of a deepening low offshore, but now
track the low farther to the northwest with a much higher central
pressure than previous runs. What this means is that rather than a
stronger wind event that was previously forecast, this event now
looks to be more of a run-of-the-mill wet season event.

As such, there is high confidence for advisory level winds in the
Shasta Valley and over the East Side with winter impacts during
the day Wednesday over the mountains (Cascades/Siskiyous) above
4000 feet. The main frontal band and upslope precipitation will
shift through southwest Oregon and NorCal Wednesday into Wednesday
evening maintaining snow above about 3500-4000 feet, though snow
levels could lower to around 3000 feet Wednesday morning near Mt.
Shasta City. The main thrust of precipitation shifts east of the
area Wednesday night into Thursday, but post-frontal showers
continue in onshore flow behind it. Storm total snow accumulations
of 8-16 inches are likely above 3000 feet in the MOunt Shasta Area
and across the Klamath and Siskiyou mountains, with 12-20 inches
above 5000 feet. Additionally, snow will be moderate to heavy and
wet, with snowfall rates getting close to an inch or more per hour
Wednesday into Wednesday evening. This will bring winter impacts
to I-5 near Siskiyou Summit and around Mt. Shasta City. Given the
increasing confidence of significant snow impacts in and around
Mount Shasta, a Winter Storm Watch has been issued. Please see
WSWMFR for more details.

Showers continue for much of the week as the upper level trough
slowly makes its way across the area and onshore flow persists. IT
should be noted that much colder air dies return to the region
with the trough, and as showers continue, snow levels may drop as
low as 1500 feet Thursday morning, and 1000 feet by Friday
morning. This means that low elevations snow is possible for the
morning commutes, although amounts should be light.

A warm front will then move across the region Friday/Friday night
with another round of potentially impactful south winds and
rain/mountain snow. Models are then showing a deep low pressure
forming offshore Saturday and moving into the PacNW Saturday night
into Sunday. -BPN/Petrucelli

&&

.AVIATION...10/12Z TAFs...Along the coast and just offshore, VFR
conditions are expected through this evening. The cloud deck at
North Bend will lift north with a clear to scattered deck withing
the hour. Marine stratus will return north of Cape Blanco with MVFR
and local IFR ceilings later this evening until the end of the TAF
period. MVFR ceilings cannot be ruled out along the south coast, but
confidence on that is not high. Clouds will develop, but ceilings
should remain VFR.

Inland, VFR conditions will continue through the TAF period. The
exception will be in portions of the Umpqua Basin where marine
stratus could result in MVFR ceilings towards 9z. -Petrucelli

&&

.MARINE...Updated 345 AM PST Monday, March 10, 2025...A weak frontal
boundary orientated from southwest to northeast has resulted in
light to moderate north winds over the northern and northwest part
of the southern outer waters. Elsewhere light south winds are bring
observed. This weak front will dissipate, but winds will shift from
south to north in the inner waters this afternoon. Calmer conditions
are expected tonight into Tuesday afternoon. Then, south winds will
increase later Tuesday evening and night as a stronger cold front
approaches the waters. High end Small Craft conditions are likely
and it's even possible low end gales could be reached Tuesday night
into Wednesday morning. We'll look at this in more detail and if any
upgrade to the current headlines will be issued for this afternoon.

The front will move inland later Wednesday morning with south winds
diminishing and shifting from south to southwest. However, a
westerly swell will increase Wednesday afternoon which could result
in Small Craft conditions. The pattern will remain active for the
reminder of the week with a series of systems moving through. -
Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...Winter Storm Watch from late Tuesday night through Wednesday
     evening for CAZ080-082-083.

PACIFIC COASTAL WATERS...Small Craft Advisory until 11 AM PDT this
     morning for PZZ350-356-370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:47 AM PDTWinter Storm WarningMFRSiskiyou71 hr
Mar 10, 10:47 AM PDTWinter Weather AdvisoryMFRModoc4 days
Mar 10, 3:11 AM PDTSmall Craft AdvisoryMFR44 hr
Mar 10, 2:05 PM PDTSmall Craft AdvisoryMFR3 days
Mar 10, 2:05 PM PDTHazardous Seas WarningMFR8 hr

Nearby

Wind Advisories in California, 2025Wind Advisories in Oregon, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.